Arkansas, 2018Tornado in Arkansas, June 15, 2018
June 15, 2018 · NWS MEG · 1 event in 1 county or zone
Intersecting boundaries from multi-cell convection triggered a brief landspout across portions of east central Arkansas during the late afternoon hours of June 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intersecting boundaries from multi-cell convection triggered a brief landspout across portions of east central Arkansas during the late afternoon hours of June 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 3:02 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 15, 3:02 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Fri Jun 15 2018
.DISCUSSION...
Upper level ridge will persist over the area into early next week.
However, there are some waves moving through that will cause a
chance of showers and thunderstorms mainly in the afternoons
across the Mid-South through the middle of the week. The ridge
weakens a little by the middle of the week and as another upper high
pressure system builds into the area from the southeast.
Patchy fog in the east tonight.
Heat will be the story for the weekend. The heat index will
clearly be around 100. A heat advisory may be needed over the
weekend.
TLSJr
&&
.AVIATION...
Temporary MVFR conditions at MKL and LIFR conditions at TUP are
possible again tonight. Otherwise expect VFR conditions. Isolated
afternoon thunderstorms cannot be ruled out this afternoon but
coverage is expected to be minimal.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
Randolph-St. Francis.
MO...Heat Advisory until 9 PM CDT this evening for Dunklin.
MS...None.
TN...None.
&&Hazardous weather outlook, Jun 15, 12:32 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
132 PM CDT Fri Jun 15 2018
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-162045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
132 PM CDT Fri Jun 15 2018
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
Afternoon heat indices may exceed 105 degrees over portions of
Northeast Arkansas and The Missouri Bootheel.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Afternoon heat indices may exceed 105 degrees over portions of
the Mid South on Saturday. A heat advisory may be required.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 15, 11:38 AM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
1238 PM CDT Fri Jun 15 2018
ARZ049-058-MOZ115-MSZ001-007-010-TNZ001>004-019>021-048>052-088-
089-160000-
Lee AR-Phillips-Pemiscot-DeSoto-Tunica-Coahoma-Lake-Obion-Weakley-
Henry-Dyer-Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-
Madison-Shelby-Fayette-
Including the cities of Marianna, Helena, West Helena,
Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale,
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg,
Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville,
Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis,
Millington, Somerville, and Oakland
1238 PM CDT Fri Jun 15 2018
...High heat index values this afternoon and Saturday...
An upper level ridge is expected to shift over the Mid South
allowing temperatures to reach into the middle 90s today and
Saturday across portions of the Midsouth. The combination of high
heat and humidity will result in heat index values between 100
and 110. A Heat Advisory is in effect for portions of Northeast
Arkansas and the Missouri Bootheel this afternoon and a larger
one will likely be required tomorrow where the Heat Index is
expected to exceed 105 degrees.
30
Tornado, Cross
- When
- June 15, 4:25 PM CST to 4:30 PM CST
- Where
- Cross County, 0.83 mi WNW of L Angiulle to 0.38 mi NW of L Angiulle
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 75 yd
- Reported by
- Public
- Coordinates
- 35.233, -90.914
A weak landspout tornado ocurred near the L'anguille River west of Wynne. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, June 15 to 19, 201845 injured · 4 events
- Rip Current in North Carolina, June 15, 20181 death · 1 event
- Flood and Hail in Michigan, June 15, 2018$350,000 · 60 kt wind · 10 events
- Damaging Winds and Lightning Strike in Florida, June 15 to 16, 2018$151,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 15, 2018$57,000 · 1 in hail · 13 events
- Flash Flood and Hail in Wisconsin, June 15 to 16, 2018$50,000 · 0.75 in hail · 2 events
- Damaging Wind and Lightning Strike in Florida, June 15, 2018$45,000 · 2 events
- Flash Flooding and Hail in Wisconsin, June 15, 20181.75 in hail · 23 events
- Flood and Hail in Illinois, June 15, 2018$18,000 · 1.5 in hail · 4 events
- Flash Flooding and Hail in Minnesota, June 15, 20181.75 in hail · 11 events
- Hail and Damaging Winds in South Carolina, June 15, 2018$200 · 56 kt wind · 8 events
- Flash Flooding and Flooding in Illinois, June 15, 2018$5,000 · 0.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767127.